Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

199 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Suggest treatment for alopecia

Answered by
Dr.
Dr. Kakkar S.

Dermatologist

Practicing since :2002

Answered : 8083 Questions

default
Posted on Fri, 13 Apr 2018 in Skin Hair and Nails
Question: Hi ,

I came to know around 4 years back that some white patches on my chin and it was a problem of alopecia , but during that period i ignored that because i don't know about this problem , but later on, after 1 year, i noticed this kind of patches increasing on my skull also .

Then i started treatment for the same at Apollo Hospital XXXXXXX , Dr XXXXXXX Awasthi suggested me some steroids to take and some ointment to apply on the patch , i took the medicine for 2 months , but no improvement in patches , then i started taking injections to those patches , after injection patches recovered a little bit, but after taking long treatment with steroids + ointment + injection there is no 100 improvement.

In between these i took homeopathy medicine also , then finally i started my treatment with Mr XXXXXXX in XXXXXXX , he is Skin Specialist , after his treatment, my hair recovered 100% from those patches.

He stopped my treatment 2 years back after full recovery , but from last 3 months I noticed some minor patches coming again on my chin , Is this problem can't finish permanently or your suggestion are welcome on this .....



Regards
xxxxxxx xx XXXXXXX
doctor
Answered by Dr. Kakkar S. 17 minutes later
Brief Answer:
Upload images

Detailed Answer:
Hello. Thank you.
I am Dr. kakkar (Dermatologist).
I have noted your concern.
perhaps you have alopecia areata.
I request you to kindly upload a few images so that I am able to guide you better.

Regards
Above answer was peer-reviewed by : Dr. Vaishalee Punj
doctor
default
Follow up: Dr. Kakkar S. 32 minutes later
Hi ,

Thanks for your prompt response !

Images of Patches attached , please check
doctor
Answered by Dr. Kakkar S. 1 hour later
Brief Answer:
Alopecia Areata - treatment options

Detailed Answer:
Thank you.
I have viewed the Images.
I can see coin sized, bald patches in beard region, in these Images. Yes, this condition is known as Alopecia Areata.
Focal alopecia areata may present as smooth, bald patches of hair loss most commonly on scalp but also on beard or eyebrows and eyelashes.
There may be a few remissions and recurrences (one or two or may be more) but ultimately focal type of alopecia areata has a good prognosis and finally resolves.
Intralesional injections (in site injections) of triamcinolone acetonide 10mg/ml is the treatment of choice for a few patches of alopecia areata. The injection may need to be repeated at 3 week intervals. You may once again try this treatment..
I won't suggest Oral steroids for a few patches of alopecia areata!!
Other treatment options include topical steroids (creams/ lotions/ointments), minoxidil solution application, topical dithranol application..
An alternative to intralesional steroid injections is topical dithranol (anthralin) ointment. However, it should be used under supervision as a SHORT CONTACT THERAPY (SCT) for just 10-15 minutes daily at night and then washed off. It is non-steroidal and effective for alopecia areata. It is a prescription product and I suggest that you talk to your local dermatologist for a prescription regarding the same. Moreover, since it can irritate the skin therefore it should be used under supervision of a doctor and only for 10-15 minutes (SCT) once daily, at night.

Regards
Above answer was peer-reviewed by : Dr. Vaishalee Punj
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,  
Drug/Medication ,   ,   ,  
Treatment/Therapy ,  

Recent questions on  Triamcinolone acetonide

doctor1 MD

In January, I had sinus infection and very bad cough - I think bronchitis but not sure. About a week after my sinus infection and cough, I developed an itchy rash on my elbows, inner arm, wrists, ankles, and on the top of my left foot. I did not go to the doctor or take any prescription medicines prior to the rash, which consists of little red bumps in patches and/or linear formation and is very itchy - especially on my foot. When the itch is very bad, I ve been treating it with triamcinolone acetonide cream usp, 0.1% but not sure how safe continued use is. It is 6 months now and the rash is better, especially on my elbows and inner arms, but top of my foot and ankles slow to heal and still itchy.

doctor1 MD

Hi For the past week or so my fingers, in between my thumb it’s red and my next finger it’s red on the side and my middle finger its red on the side of it is red and itchy and has a few tiny cuts on one finger. I don’t know how I got this? If it’s...

doctor1 MD

About 5 weeks ago my husband came home and started scratching all over his body. Then about a week later I started to have the same problem. We started using Eucerin skin calming itch relief cream and it seemed to help but then we both would start...

doctor1 MD

My lips are cracked and peeling. Very uncomfortable. I have been using latisse for 3 months, could it be that? I haven't had any problems until now. Nothing is healing it. Cortisone , Vaseline, blistex Carmex and triamcinolone acetonide 0.025%

doctor1 MD

I broke out in a rash on my hips buttocks and underarms about two weeks ago, I went to my dermo dr and he said that I had a viral rash. Can me TRIAMCINOLONE ACETONIDE OINTMENT and said it might take a month to clear. A week later I was a whole lot better and then a week after that this past Saturday I broke out again, same parts of body but not exact same spots. Is there something else it could be? I feel fine other than the rash.

doctor1 MD

I went to the urgent care earlier this week because I have been breaking out in spot over my body not a lot and they are different sizes. They were unsure of the diagnosis and prescribed me triamcinolone acetonide cream USP and the spots that look almost like something bit me started to clear up but as some clear up more appear. I m not sure what is going on.

doctor1 MD

I suddenly got a red patch on my shin about two inches by six inches. At first it itched, then when I put a hydrocortisone cream on it it stopped. I ve had a cortisone shot, and now am applying triamcinolone acetonide cream. No one has made a diagnosis. I am 77 years old, and from my family medical guide I think it may be degenerative purpura. Am I correct, and will I still be able to get my knee implant on that leg in ten days? It s HARD to see a real doctor out here in the boonies!